California, 2009Wildfire in California, September 19 to 24, 2009
September 19 to 24, 2009 · NWS STO · 1 event in 1 county or zone
The Silver Fire burned in the Plumas National Forest in Plumas County, about 10 miles west of Quincy.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The Silver Fire burned in the Plumas National Forest in Plumas County, about 10 miles west of Quincy.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before the first event at Sep 18, 8:55 PM PST, 3 hours 5 minutes earlier.
Area forecast discussion, Sep 18, 8:55 PM PST, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
955 PM PDT FRI SEP 18 2009
.DISCUSSION...
DELTA BREEZE FINALLY PICKED UP AROUND 01Z...BUT LATER THAN WE
THOUGHT YESTERDAY AT THIS TIME...SO IT TURNED OUT TO BE WARMER IN
THE DELTA INFLUENCED AREAS THAN EXPECTED. ADIABATIC DESCENT FROM 850
MBS ROUGHLY APPROXIMATED TODAYS...OR FRIS...MAXES AROUND INTERIOR
NORCAL FOR VALLEY LOCATIONS WITH MANY SITES IN THE UPPER 90S. /97
WAS THE 850 MBS TEMP ADIABATIC DESCENT ESTIMATION...AND MOST SITES
WERE WITHIN A DEGREE OR TWO./
THE UPPER TROF AND COLD FRONT ARE JUST OFF THE COAST AND WILL BE
MOVING ACROSS THE AREA ON SAT. ONSHORE GRADIENTS HAVE BEEN GRADUALLY
INCREASING...AND SO IS THE MARINE LAYER ACCORDING TO THE FT ORD
PROFILER WHICH HAS CLIMBED TO AROUND 1200 FT. THESE FEATURES WILL BE
INCREASING OVERNITE ALONG WITH SYNOPTIC COOLING FROM THE APPROACHING
TROF LEADING TO A COOLING TREND ON SAT. 850 MBS TEMPS AND LOW TO MID
LEVEL THICKNESSES SUGGEST MAX TEMPS WILL BE SOME 4 DEG OR SO COOLER
IN AREAS AWAY FROM THE DELTA ON SAT...BUT THE DELTA INFLUENCED AREAS
WILL BE SIGNIFICANTLY COOLER...CURRENTLY WE SHOW ABOUT 9 TO 17 DEG
OF COOLING. JHM
SUNDAY BRINGS THE BEGINNING OF A SIGNIFICANT WARMING TREND AS THE
EASTERN PACIFIC RIDGE BUILDS INTO NORTHERN CALIFORNIA. SURFACE HIGH
PRESSURE WILL WILL MOVE INLAND SUNDAY AND DRIFT EASTWARD INTO IDAHO
MONDAY NIGHT. SHOULD SEE LOCALLY GUSTY WINDS ALONG PORTIONS OF THE
COASTAL RANGE AND DOWN SIERRA CANYONS SUNDAY INTO MONDAY...AND HAVE
ISSUED FIRE WEATHER WATCHES FOR SOME OF THE MORE FAVORED AREAS. DANG
UNSEASONABLY HOT WX IS EXPECTED TO CONTINUE THROUGH MUCH OF NEXT
WEEK AS THE GFS/ECMWF BUILD AN INCREDIBLY STRONG RIDGE OVER THE AREA
WITH 500 MBS HEIGHTS PEAKING OUT AROUND 596-597 DAM. FOR MUCH OF THE
WEEK...THE HIGH CENTER IS FORECAST TO BE OVER THE PAC NW...WHICH
WOULD CREATE A GOOD OFFSHORE PATTERN...AND DOWNSLOPE/NELY WINDS
WHICH WILL BE WARMING AND DRYING ADIABATICALLY. SUMMER LIKE TEMPS
ARE FORECAST FOR THIS PERIOD WITH POSSIBLE RECORD TEMPS IN THE
VALLEY AS MAX TEMPS ARE LIKELY TO EXCEED THE CENTURY MARK BY SEVERAL
DEGREES. THE SPS DEALS WITH THE UNSEASONABLY HOT WX EVEN THOUGH IT
WILL OFFICIALLY BE THE FIRST WEEK OF AUTUMN...AS THE AUTUMNAL
EQUINOX WILL OCCUR ON 9/22 AT 2:19 PM PDT. 500 MBS HEIGHT STANDARD
DEVIATIONS (IN DAM) RANGE FROM 6-8 DAM OVER THE 50 YEAR
CLIMATOLOGY...OR 2+ STANDARD DEVIATIONS FROM THE 50 YEAR NORMAL. JHM
.EXTENDED DISCUSSION (TUESDAY THROUGH FRIDAY)...STRONG UPPER RIDGE
AXIS CENTERS OVER THE WEST COAST ON TUESDAY MAKING THIS LIKELY THE
HOTTEST DAY OF THE WEEK. SURFACE THERMAL TROUGH WILL REMAIN ALONG
THE COAST CUTTING OFF ANY MARINE INFLUENCE AND NORTHEAST GRADIENT
STRONG ENOUGH DURING THE MORNING HOURS THAT STRONG WINDS AND LOW
HUMIDITY WILL STILL BE A CONCERN FOR FIRE THREAT. SURFACE HIGH OVER
THE EASTERN GREAT BASIN SHIFTS EAST OF THE ROCKIES BY TUESDAY
AFTERNOON ALLOWING SURFACE GRADIENTS OVER NORCAL TO WEAKEN AND WINDS
TO DECREASE. AN UPPER LOW PRESSURE SYSTEM IN THE NORTHEAST PACIFIC
IS FORECAST TO PUSH TOWARDS THE PACIFIC NORTHWEST COAST ON
WEDNESDAY. THIS WILL BRING A SLIGHT AIRMASS COOLING FOR A SLIGHT
COOLING OVERALL WITH A LITTLE MORE COOLING IN THE DELTA AND NEAR
DELTA AREAS AS SURFACE THERMAL TROUGH SHIFTS INLAND AND SLIGHT
ONSHORE SURFACE WIND RETURNS. UPPER LOW TRACKS TO THE NORTHEAST INTO
WESTERN CANADA ON THURSDAY WITH ONLY MINOR AIRMASS CHANGES EXPECTED.
THEREFORE...NOT EXPECTING MUCH IN THE WAY OF ADDITIONAL COOLING
THURSDAY. UPPER RIDGE REBOUNDS SLIGHTLY ON FRIDAY FOR POSSIBLE
SLIGHT INCREASE IN TEMPERATURES FOR THE END OF NEXT WEEK.
&&
.AVIATION...
VFR CONDITIONS WILL CONTINUE OVER INTERIOR NORCAL TONITE AND SAT...
EXCEPT SKC CONDITIONS WILL BECOME BKN-OVC CIRROSTRATUS AOA 20 KFT
AFTER 10Z SAT AS UPPER TROF AND CDFNT OFF THE COAST MOVE INLAND.
UPPER TROF AND CDFNT WILL MOVE ACROSS THE AREA BY LATE SAT AND SKIES
WILL CLEAR OVER INTERIOR NORCAL AS HIGH PRESSURE FROM THE ERN PAC
BUILDS INLAND BEHIND THE EXITING TROF. ONSHORE GRADIENTS WILL
STEADILY INCREASE OVERNIGHT AND SAT AS THE UPPER TROF APPROACHES.
THIS WILL RESULT IN AN INCREASING DELTA BREEZE...COOLER TEMPS AND
SLY WINDS OVER THE TAF SITES. INCREASING SWLY WINDS WITH GUSTS 35
KTS POSSIBLE OVER MTNS AFT 06Z SAT UNTIL TROF PASSAGE 18Z SAT THRU
00Z SUN.
&&
.STO WATCHES/WARNINGS/ADVISORIES...FIRE WEATHER WATCH SUNDAY EVENING
THROUGH TUESDAY AFTERNOON FOR THE MOUNTAINS OF SOUTHWEST SHASTA
COUNTY SOUTHWARD TO LAKE COUNTY FOR STRONG NORTHEAST WINDS AND LOW
HUMIDITY.
&&
Hazardous weather outlook, Sep 18, 6:00 AM PST, 18 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SACRAMENTO CA
700 AM PDT FRI SEP 18 2009
CAZ013>019-063-064-066>069-191400-
SHASTA LAKE AREA/NORTHERN SHASTA COUNTY-
BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-
CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-
EAST FOOTHILLS/NORTH SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA-
700 AM PDT FRI SEP 18 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA.
.DAY ONE...TODAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT
(LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO
In the hours before
Special weather statement, Sep 18, 9:03 PM PST, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SACRAMENTO CA
1003 PM PDT FRI SEP 18 2009
CAZ013>019-063-064-066>069-200530-
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-
BURNEY BASIN / EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-MOTHERLODE-
WESTERN PLUMAS COUNTY/LASSEN PARK-
WEST SLOPE NORTHERN SIERRA NEVADA-
1003 PM PDT FRI SEP 18 2009
...UNSEASONABLY HOT WEATHER EXPECTED OVER THE INTERIOR OF
NORTHERN CALIFORNIA NEXT WEEK...
UNSEASONABLY HOT WEATHER IS FORECAST FOR NEXT WEEK AS STRONG HIGH
PRESSURE BUILDS INTO NORTHERN CALIFORNIA. MANY HIGH TEMPERATURES
COULD RANGE FROM THE UPPER 90S TO AROUND 105 IN THE VALLEY...WITH
90S IN THE FOOTHILLS AND LOWER MOUNTAIN ELEVATIONS FROM MONDAY
THROUGH FRIDAY. SOME LOCATIONS MAY EXPERIENCE RECORD HIGH
TEMPERATURES.
OVERNIGHT TEMPERATURES COULD ALSO BE UNUSUALLY WARM NEXT
WEEK...AND RELATIVELY SLOW TO COOL OFF DURING THE EVENING.
IT WILL FEEL MORE LIKE SUMMER THAN FALL OVER INTERIOR NORTHERN
CALIFORNIA NEXT WEEK...EVEN THOUGH AUTUMN OFFICIALLY BEGINS
TUESDAY THE 22ND AT 2:19 PM PDT.
BELOW IS A TABLE WITH RECORD HIGH TEMPERATURES FOR SEVERAL
LOCATIONS FOR NEXT WEEK...SEPTEMBER 20TH THROUGH THE 25TH.
LOCATION 20TH 21ST 22ND 23RD 24TH 25TH
REDDING 105 108 105 105 107 105
RED BLUFF 107 108 110 106 108 104
DOWNTOWN SAC 102 103 103 104 102 100
SAC EXECUTIVE 99 100 102 103 102 100
STOCKTON 101 101 102 101 99 100
MODESTO 104 104 102 104 103 100
JHM
Wildfire, Mt Shasta/Western Plumas County
- When
- September 19, 12:00 AM PST to September 24, 11:59 PM PST
- Where
- Mt Shasta/Western Plumas County forecast zone
- Reported by
- State Official
The Silver Fire burned 307 acres of forest in steep terrain in the Plumas National Forest in Plumas County. The fire burned to about 10 miles west of Quincy and was also near Silver Lake and the community of Meadow Valley.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Georgia, September 19, 2009$137,000 · 5 events
- Flash Flood and Damaging Wind in Texas, September 19, 2009$50,000 · 54 kt wind · 2 events
- Drought in Wisconsin, September 19 to 30, 2009$26,000 · 2 events
- Flash Flooding and Heavy Rain in Missouri, September 19, 20098 events
- Flash Flood and Hail in New Mexico, September 19, 2009$10,000 · 1 in hail · 4 events
- Flash Flooding in Arkansas, September 19, 2009$4,000 · 2 events
- Lightning Strike and Heavy Rain in Arizona, September 19, 2009$2,000 · 2 events
- Flash Flood and Damaging Wind in Texas, September 19, 200960 kt wind · 2 events
- Flash Flood in Tennessee, September 19, 2009$10,000 · 1 event
- Marine Thunderstorm Wind in South Atlantic Coastal Waters, September 19, 20091 event
- Coastal Flood in Florida, September 19 to 21, 20091 event
- Waterspout in South Atlantic Coastal Waters, September 19, 20091 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 197476.